MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE GENUS?; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE GENUS?; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number DB-1232
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 09/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient experienced an infection near the right chest over the implantable pulse generator (ipg).The patient underwent a revision procedure where the full dbs system was explanted.The patient was administered antibiotics and was doing well postoperatively.The explanted devices were disposed by the facility and were not returned.A culture was taken but the results were not available.
 
Additional Manufacturer Narrative
Additional suspect medical device components involved in the event: product family: dbs-linear leads, upn: m365db2203450, model: db-2203-45, serial: (b)(6), batch: 5003317, udi: (b)(4).Product family: dbs-linear leads, upn: m365db2203450, model: db-2203-45, serial: (b)(6), batch: 5004325 udi: (b)(4).Product family: dbs-extension, upn: m365db3216950, model: db-3216-95, serial: (b)(6), batch: 5001118, udi: (b)(4).Product family: dbs-extension, upn: m365db3216950, model: db-3216-95, serial: (b)(6), batch: 5001125, udi: (b)(4).Product family: dbs-lead fixation, upn: m365db4600c0, model: db-4600-c, serial: na, batch: 36866657, udi: (b)(4).Product family: dbs-lead fixation, upn: m365db4600c0, model: db-4600-c, serial: na, batch: 36686668, udi: (b)(4).
 
Additional Manufacturer Narrative
A review of the manufacturing records associated with these devices indicated that they were successfully processed according to requirements.The dhr did not identify any manufacturing process-related non-conformances, scrap, or rework performed during production that could have caused or contributed to this event.The dhr review ensures each device meets required specifications and associated testing prior to release for distribution/sale.Physical analysis could not be completed in our laboratory, as the devices were disposed by the medical facility and were not returned.A labelling review was performed, and it did not reveal any anomalies as it states, infection is a known risk with the use of deep brain stimulation (dbs).Additionally, labeling states that the boston scientific dbs system is indicated for use in the following: bilateral stimulation of the subthalamic nucleus (stn) as an adjunctive therapy in reducing some of the symptoms of moderate to advanced levodopa responsive parkinsons disease (pd) that are not adequately controlled with medication.Bilateral stimulation of the internal globus pallidus (gpi) as an adjunctive therapy in reducing some of the symptoms of advanced levodopa responsive parkinsons disease (pd) that are not adequately controlled with medication.Unilateral thalamic stimulation of the ventral intermediate nucleus (vim) is indicated for the suppression of tremor in the upper extremity.The system is intended for use in patients who are diagnosed with essential tremor or parkinsonian tremor not adequately controlled by medications and where the tremor constitutes a significant functional disability.Bilateral stimulation of the ventral intermediate nucleus (vim) of the thalamus for the suppression of disabling upper extremity tremor in adult essential tremor patients whose tremor is not adequately controlled by medications and where the tremor constitutes a significant functional disability.The devices were not returned as they were disposed by the medical facility.As such, physical analysis has not been conducted in our laboratory.However, a labeling review was conducted.This review determined the reported event of infection is a known risk associated with the use of deep brain stimulation (dbs) as documented in the instructions for use (ifu).Additionally, it was reported that the dbs system was implanted for dystonia, which is not listed as an approved indication for use of the dbs system and is considered an intentional off label, unapproved, or contraindicated use.
 
Event or Problem Description

Brand Name
VERCISE GENUS?
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key24405862
Report Number3006630150-2026-01036
Device Sequence Number9905644
Product Code NHL
UDI-Device Identifier08714729985051
UDI-Public(01)08714729985051(17)270622(10)796775
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberDB-1232
Device Catalogue NumberDB-1232
Device Lot Number796775
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer03/19/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date04/13/2026
Date Device Manufactured06/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 YR
Patient SexMale